SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Yoshida I, Sakaguchi Y, Matsuishi T, Yano E, Yamashita Y, Hayata S, Hitoshi T, Yamashita F. Acta Paediatr. 1993; 82(10): 877-880.

Affiliation

Department of Pediatrics and Child Health, Kurume University School of Medicine, Japan.

Copyright

(Copyright © 1993, John Wiley and Sons)

DOI

unavailable

PMID

8241651

Abstract

We report the details of an accidental overdosage of haloperidol in 24 children in one hospital in Kyushu, Japan. Evidence of acute toxicity included disturbances in consciousness (24/24), tremors in the extremities (16/24), an oculogyric or similar crisis (14/24), dysarthria (9/17), drooling (8/24), akathisia (6/20), hyperreflexia (6/24) and opisthotonos (3/24). Laboratory examinations revealed late-onset transient thrombocytosis (5/24), elevated AST and GPT (1/24) and abnormal ECG with prolonged QT interval in 2 of 8 children. We detected haloperidol in 11 of 18 children whose blood was specifically examined within four days after the final haloperidol administration. The maximum serum haloperidol level was 28.9 ng/ml. The mean half-life of haloperidol in the serum of five children (age range 2-10 years) was 18.6 +/- 12.2 h (mean +/- SD) (range 9.1-39.4 h).


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print